MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD; INC. DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 21-4153-24
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two pictures were received.In one of the photographs, it can be observed that the insert is not flat with the housing and it can see the insert detached from the housing.Relevant documents and the manufacturing process were reviewed; no discrepancies noted.The ultrasonic weld operation, performance of visual inspection, and set-up of ultrasonic welder were all reviewed; no discrepancies found.An audit of 32 units was performed to verify that all ports were welded; no discrepancies.Destructive testing was performed on 8 units that had been assembled; no discrepancies observed.Based on the evidence, the complaint was confirmed.The root cause was found due to the manufacturing process.
 
Event or Problem Description
Information was received indicating that upon removal of a smiths medical deltec proport port from a patient, problem at the level of the reservoir was noted.It was reported that injury occurred due to the need for extraction of the reservoir.Subsequently, the port was removed, discarded, and replaced with another.There were no further adverse effects.

Brand Name
DELTEC
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, mn
MDR Report Key9990136
Report Number3012307300-2020-03187
Device Sequence Number17194293
Product Code LJT
UDI-Device Identifier10610586012563
UDI-Public10610586012563
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K994216
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model Number21-4153-24
Device Catalogue Number21-4153-24
Device Lot Number3829676
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;